Posted by vbAgent on January 21, 2006, at 16:41:05
In reply to Re: am i going crazy from dexedrine, posted by rjlockhart on January 21, 2006, at 12:47:14
> I have been on Prescription Amphetamine 9 years (Adderall 8 years/ Dexedrine 1 years [currently])
> I have been through HELL with the harshness of this psychoactive drug.
> I have taken doses moderate, over and over again and I feel its wearing me down.
> Can this be scaned on a MRI or a CAT scan, because i need to know if there is any damage done.
> You feel confident, witty, but i have been on this so long.
> Ok, the past 5 days i have been on a binge, and it has been HORRID. I feel lifeless, i take my prescribed dose in the morning again and i feel i have to have stop.
> Im not doing hard core, like methamphetamine (speed) but its amphetamine which is similar but not as strong. Can it still have dameging effects?
> I dont know what this is.
> When i stop taking it, or it wears off, i still feel almost manic, alert, stress stimulation.
> What is this? I have got to do something.
> I feel so anxious i am sweating, its worn off, but still feel anxious as hell.
> Plus dealing with stress from life.
Hi rjlockhart, I found something about Adderall (not Dexedrine per se but related) on http://www.additudemag.com/experts.asp?DEPT_NO=901&ARTICLE_NO=32&ARCV=1
"Any stimulant medication has the potential of causing addiction, but not at the doses used for AD/HD when monitored by a physician. Used properly, there is minimal to no likelihood that you would become physiologically addicted to Adderall. Once you learn how much these medications help, it might be possible to be psychologically worried that you'll have problems if your go off the medication. This is not addiction. You should discuss your concerns more with your physician."
"If you are having problems with your prescriptions or have any concerns requiring immediate attention, please consult your doctor as soon as possible or dial your local crisis intervention hotline. ADDitude is unable to assist in these urgent situations." Near the top of this page is a blurb that says, "In a crisis, please also get help in person." I think you feel that people are tired of listening. Remember your doctor, a pharmacist and (most importantly) your family and friends in a crisis. Please talk to someone. Write down everything that's on your mind; just get it out of your system. You'll feel so much better, really!!
I very often forget to search for an issue in previously posted answers. As you know, there's an incredible amount of useful information about amphetamines already on Dr. Bob's site and on the Internet. Take it easy dude... :-)
p.s. You're never alone. I'm 28 and have taken stimulants off & on for many years. We share some of the same worries, fears and (possibly) diagnoses. If you ever want to talk let me know, I'll give you my email address.